Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 15, 2011Cecil County, Kent County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 15, 2011, 12:56 AM EDT for Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2011, 12:56 AM EDT (04:56 UTC)
Expired
Aug 15, 2011, 2:00 AM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Kent County, MD

The radar

The Dover AFB radar (KDOX), 79 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS81 KPHI 150456
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 AM EDT MON AUG 15 2011

DEZ001-MDZ008-012-150600-
CECIL MD-KENT MD-NEW CASTLE DE-
1256 AM EDT MON AUG 15 2011

...A CLUSTER OF THUNDERSTORMS WILL AFFECT CECIL...KENT AND NEW 
CASTLE COUNTIES...

AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHEASTERN 
MARYLAND...MOVING NORTHEAST AT 15 MPH. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS UP TO 30 MPH ARE ALSO POSSIBLE IN ADDITION TO OCCASIONAL 
CLOUD TO GROUND LIGHTNING.

LAT...LON 3927 7622 3934 7617 3938 7611 3938 7607
      3944 7600 3946 7602 3953 7599 3954 7607
      3958 7612 3972 7605 3971 7561 3948 7561
      3924 7592 3924 7601 3920 7606 3916 7604
      3906 7619 3903 7620 3904 7625 3916 7628

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 11:49 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 14, 11:49 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1149 PM EDT SUN AUG 14 2011

.SYNOPSIS...
LOW PRESSURE NEAR CHESAPEAKE BAY DRIFT OFF THE DELMARVA COAST BY
DAYBREAK THEN HEAD FOR THE NEW ENGLAND COAST TUESDAY. HIGH PRESSURE
WILL FOLLOW FROM THE OHIO VALLEY WEDNESDAY AND BECOME ABSORBED INTO
LARGER HIGH PRESSURE ANCHORED OVER THE WEST CENTRAL ATLANTIC. THIS
SHOULD RESULT IN A PERSISTENTLY MOIST SOUTHERLY FLOW AT THE END OF
THE COMING WORK WEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
SCT BRIEFLY HEAVY AND SLOW NEWD MOVING SHOWERS ARE DEVELOPING
OVER THE FORECAST AREA AND NO CHANGES TO POPS/WX WERE APPLIED IN
THE 1045 PM UPDATE. TEMPS WERE RAISED A BIT AS IT APPEARS LITTLE
INT HE WAY OF ANY CLEARING NOR ANY DRY ADVECTION OVERNIGHT.

MONITORING FAIRLY STRONG CELLS ON THE W SIDE OF THE CHESAPEAKE
MOVING NE.

THE FFA CONTINUES. WE WILL REEVALUATE FOR THE 4AM FCST USING THE
NEW 00Z/15 GRIDDED FFG GUIDANCE.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH WEDNESDAY/...
A CLOSED UPPER LOW OVER THE OHIO VALLEY, AND THE ASSOCIATED
SURFACE LOW OVER THE MID ATLANTIC REGION, IS RESPONSIBLE FOR OUR
WET WEATHER. THE UPPER LOW WILL WEAKEN INTO AN OPEN TROUGH LATER
TONIGHT AS IT DRIFTS EAST. THIS WILL ALLOW THE SURFACE LOW TO
ALSO HEAD EAST AND MOVE OFF THE DELMARVA COAST BY DAYBREAK.
UNFORTUNATELY, THE UPPER TROUGH WILL MOVE AT A SNAILS PACE AND
WILL NOT MOVE OFF TO THE EAST UNTIL TUESDAY OR TUESDAY NIGHT.
THIS WILL CAUSE THE SURFACE LOW TO REMAIN CLOSE ENOUGH TO US TO
CONTINUE THE THREAT OF SHOWERS/THUNDERSTORMS THROUGH TUESDAY.
HIGH PRESSURE WILL THEN PUSH IN FROM THE WEST AND BRING A RETURN
TO FAIR AND DRIER WEATHER TUESDAY NIGHT AND WEDNESDAY.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN SEASONABLE WITH
DAYTIME HIGHS IN THE 70S TO MID 80S AND OVERNIGHT LOWS IN THE
UPPER 50S AND 60S TONIGHT AND MONDAY NIGHT DROPPING INTO THE
MID 50S TO MID 60S TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THIS TIME FRAME STILL HAS SOME UNCERTAINTY WITH IT DUE TO SOME
VARIATIONS IN THE MODEL GUIDANCE WITH THE OVERALL SYNOPTIC FLOW.
THIS IS PARTICULARLY TRUE ACROSS WESTERN AND SOUTHERN CANADA AND
ALSO ALONG THE NORTHERN TIER OF THE U.S. THIS THEN HAS SOME
DOWNSTREAM AFFECTS WITH TIME. GIVEN SOME UNCERTAINTY AND THE ONGOING
FLOODING IN THE NEAR TERM, WE FOLLOWED HPC GUIDANCE CLOSELY. HPC
GENERALLY USED A BLEND OF THE GFS/ECMWF FOR WEDNESDAY NIGHT AND
THURSDAY, THEN THE GEFS/ECMWF ENSEMBLE MEAN FRIDAY THROUGH SUNDAY.

BASED ON THE ABOVE, HIGH PRESSURE SETTLES OVER THE AREA WEDNESDAY
NIGHT BEFORE SHIFTING TO OUR EAST THURSDAY. AS THE SURFACE HIGH
SLIDES TO OUR EAST, THE RETURN FLOW WILL ALLOW MOISTURE TO INCREASE
THURSDAY AND FRIDAY AND A COLD FRONT TO APPROACH FROM THE WEST. WE
ALSO MAY HAVE LEE SIDE TROUGH DEVELOPMENT DURING FRIDAY. THE FRONT
MAY EITHER STALL JUST TO OUR WEST OR TEND TO REORGANIZE TO OUR
SOUTHEAST AS UPPER-LEVEL ENERGY MAY TRY TO SHARPEN UP A BIT
SATURDAY. THIS CARRIES LOWER CONFIDENCE ESPECIALLY WITH THE TIMING
OF ADDITIONAL ENERGY SLIDING ACROSS THE NORTHERN TIER OF STATES
FRIDAY THROUGH SUNDAY. THEREFORE, WILL GO WITH SLIGHT CHC TO LOW CHC
POPS THURSDAY THROUGH SUNDAY. AS FOR TEMPERATURES, WE FOLLOWED HPC
GUIDANCE RATHER CLOSELY ATTM.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WIDESPREAD SHOWERS HAVE AFFECTED THE MAJORITY OF TAF SITES...WITH
THE EXCEPTION OF KACY THROUGH THE DAY TODAY.  ADDITIONAL SHOWERS AND
SOME THUNDERSTORMS ARE ANTICIPATED INTO THE NIGHT.  MVFR CONDS HAVE
BEEN THE RULE.  HOWEVER, THERE HAVE BEEN PERIODS OF IFR WITH THE
HEAVIEST RAIN AND TSRA AND EVEN SOME VFR IN ANY SIGNIFICANT BREAKS
THAT OCCURRED.

OVERALL, DO NOT ANTICIPATE MUCH OF A CHANGE THROUGH THE EVENING AND
EARLY OVERNIGHT HOURS WITH MVFR AND PERIODS OF RAINFALL THE
PREDOMINANT FEATURES.  LATER TONIGHT, AND TOWARD DAYBREAK, THE RAIN
WILL BECOME MORE SCATTERED BUT STILL EXPECT MVFR AND EVEN IFR TOWARD
MORNING.  CONDS SHOULD IMPROVE TO VFR OUTSIDE OF ANY SHOWERS BY
LATER MONDAY MORNING.

OUTLOOK...
THE LOW RESPONSIBLE FOR THE RAIN WILL CONTINUE TO MOVE SLOWLY ACROSS
OUR REGION MONDAY AND MONDAY NIGHT. PRECIP CHANCES WILL DECREASE
FURTHER ON TUESDAY AND WEDNESDAY LOOKS TO BE COMPLETELY DRY.  EXPECT
GENLY VFR CONDS FOR MOST LOCATIONS TOMORROW OUTSIDE OF ANY
SHOWERS/TSRA WHERE CONDS COULD BE AS LOW AS IFR.

&&

.MARINE...
SLOW MOVING LOW PRESSURE WILL CONTINUE TO IMPACT THE AREA THROUGH
MONDAY.  BEFORE STARTING TO MOVE AWAY MONDAY NIGHT INTO TUESDAY.
EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH TONIGHT
THEN BECOME MORE SCATTERED ON MONDAY.

SEAS SO FAR HAVE REMAINED BELOW SCA CONDS AT BUOY 44009 BUT ITS
STILL POSSIBLE THEY COULD REACH SCA LEVELS, SO WHILE CONFIDENCE IS
NOT ALL THAT HIGH WILL LEAVE THE SCA UP UNCHANGED ATTM.  IF CONDS
ARE NOT MET LATER ON, ITS PSBL THE ADVISORY COULD BE LOWERED EARLY.
SO FAR, THIS SEEMS TO HAVE BEEN A MARGINAL SCA EVERYWHERE AND THE
WAVEWATCH DATA APPEARS OVERDONE.

BY MONDAY NIGHT INTO TUESDAY, THERE WILL BE SOME SLOW IMPROVEMENT AS
HIGH PRESSURE BUILDS IN AND PRECIPITATION CHANCES DWINDLE. WEDNESDAY
LOOKS TO BE DRY. THE NEXT COLD FRONT APPROACHES ON THURSDAY.

THE LATEST GUIDANCE INDICATES A LOW CHANCE OF RIP CURRENTS FOR
MONDAY.

&&

.HYDROLOGY...
THE EXCESSIVE RAINFALL EVENT HAS EASED UP WITH THE STRONG MOISTURE
CONVERGENCE AND THETA-E ADVECTION HAVING SHIFTED OFF THE COAST.
THIS TEAMED UP WITH ENOUGH INSTABILITY TO GENERATE WARM RAIN
PROCESSES WHICH ADDED TO THE RATHER IMPRESSIVE RAINFALL RATES AND
TOTALS OBSERVED ACROSS MUCH OF THE CWA. THERE WERE TWO AREAS HARDEST
HIT, ONE FROM NORTHEASTERN MARYLAND AND THEN GENERALLY UP THE I-95
CORRIDOR. THE SECOND WAS FROM THE LEHIGH VALLEY THEN ACROSS A GOOD
PORTION OF NORTHERN NEW JERSEY. THE HIGHEST RAINFALL TOTALS
OCCURRED IN SOUTHWESTERN NEW JERSEY /SALEM COUNTY HIT HARD/ BACK TO
PORTIONS OF NORTHEASTERN MARYLAND. THE WIDESPREAD HEAVY RAINFALL
IS OVER WITH, HOWEVER ADDITIONAL SHOWERS AND SCATTERED
THUNDERSTORMS ARE ANTICIPATED TONIGHT AND MONDAY. BASED ON THE
RUNOFF AND SOME ADDITIONAL ACTIVITY DEVELOPING, WE WILL HOLD ONTO
THE FLASH FLOOD WATCH FOR NOW.  A PUBLIC INFORMATION STATEMENT
/PNS/ HAS THE STORM TOTAL RAINFALL AMOUNTS WE HAVE RECEIVED SO
FAR.

&&

.TIDES/COASTAL FLOODING...
TIDES IN THE WEAK SE FLOW TRAPPED UPPER PORTION OF DEL BAY WITH
WILL RESULT IN OVERNIGHT HIGH TIDES CLOSE BUT BELOW FLOOD AT
REEDY PT AND PHL. NO ACTION ATTM SINCE ITS A MARGINAL. REEDY
DEPARTURES ARE LESSENING AS HIGH TIDE APPROACHES.

&&

.CLIMATE...
DAILY RER'S WILL REPOST AROUND 230 AM MONDAY. OF INTEREST...PHL 4.84
SO FAR IS 5TH WETTEST SINGLE CALENDER DAY AMOUNT DATING BACK TO 1874.

6.63 9/16/1999
5.63 8/3/1898
5.53 10/8/2005
5.21 8/13/1873
4.84 SO FAR TODAY AS 5TH WETTEST
AND PREVIOUS 5TH AND NOW 6TH WETTEST IS 4.77 ON 8/27/1971

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR PAZ054-055-060>062-
     067>071.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NJZ001-007>010-
     012>027.
DE...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR DEZ001>004.
MD...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ450-451.

&&

SYNOPSIS...DRAG/RPW
NEAR TERM...DRAG/GORSE 1146P
SHORT TERM...RPW
LONG TERM...GORSE
AVIATION...NIERENBERG
MARINE...NIERENBERG
HYDROLOGY...
TIDES/COASTAL FLOODING...1146P
CLIMATE...1146P
Hazardous weather outlook, Aug 14, 3:41 PM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT SUN AUG 14 2011

NJZ001-007>010-012-013-015-PAZ054-055-060>062-151945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
341 PM EDT SUN AUG 14 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ067>071-151945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 PM EDT SUN AUG 14 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF THE MASON-
DIXON LINE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024>026-151945-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
341 PM EDT SUN AUG 14 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-151945-
EASTERN MONMOUTH-
341 PM EDT SUN AUG 14 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-151945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
341 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-151945-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT SUN AUG 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ451-151945-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
341 PM EDT SUN AUG 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-151945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
341 PM EDT SUN AUG 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Local storm report, Aug 14, 11:48 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      HAMBURG                 40.56N  75.98W
08/13/2011                   BERKS              PA   911 CALL CENTER

            ROADS FLOODED... RESIDENTIAL FLOODING... AND MINOR ROCK
            MUD SLIDES

0114 AM     FLASH FLOOD      BETHLEHEM               40.63N  75.37W
08/14/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            FLOODING ON THE MONOCACY CREEK CAUSED EVACUATION OF THE
            MUSIKFEST. ONE TENT ON THE FESTIVAL GROUNDS COLLAPSED...
            NO INJURIES WERE REPORTED

0800 AM     FLASH FLOOD      QUEEN ANNE              38.92N  75.96W
08/14/2011                   QUEEN ANNE'S       MD   EMERGENCY MNGR

            SEVERAL COUNTY AND STATE ROADWAYS ARE CLOSED DUE TO
            FLASH FLOODING.

1135 AM     TSTM WND DMG     CAMDEN                  39.11N  75.55W
08/14/2011                   KENT               DE   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN.

1145 AM     FLASH FLOOD      MILLINGTON              39.26N  75.84W
08/14/2011                   KENT               MD   TRAINED SPOTTER

            ROAD FLOODED AT THE INTERSECTION OF 290 N AND 291.

1150 AM     TSTM WND DMG     DOVER                   39.16N  75.52W
08/14/2011                   KENT               DE   911 CALL CENTER

            TREES REPORTED DOWN.

1230 PM     FLOOD            MANTUA TWP              39.77N  75.18W
08/14/2011                   GLOUCESTER         NJ   BROADCAST MEDIA

            THE MANTUA CREEK OVERFLOWED AROUND 1230 PM. ALONG
            DELSEA DRIVE... A PERSON HAD TO BE RESCUED FROM A
            VEHICLE DUE TO FLOODING.

0108 PM     TSTM WND DMG     SHILOH                  39.46N  75.30W
08/14/2011                   CUMBERLAND         NJ   911 CALL CENTER

            TREES REPORTED DOWN IN SHILOH.

0110 PM     TSTM WND DMG     UPPER DEERFIELD TWP     39.48N  75.21W
08/14/2011                   CUMBERLAND         NJ   911 CALL CENTER

            TREES AND WIRES DOWN IN UPPER DEERFIELD TWP

0125 PM     TSTM WND DMG     BRIDGETON               39.43N  75.23W
08/14/2011                   CUMBERLAND         NJ   911 CALL CENTER

            TREES AND WIRES DOWN IN BRIDGETON

0145 PM     TSTM WND DMG     PITTSGROVE TWP          39.55N  75.14W
08/14/2011                   SALEM              NJ   911 CALL CENTER

            TREES AND WIRES DOWN IN PITTSGROVE TWP

0215 PM     TSTM WND DMG     MALAGA                  39.57N  75.05W
08/14/2011                   GLOUCESTER         NJ   911 CALL CENTER

            TREES AND WIRES DOWN IN MALAGA

0225 PM     TSTM WND DMG     MONROE TWP              39.65N  74.97W
08/14/2011                   GLOUCESTER         NJ   911 CALL CENTER

            TREES AND WIRES DOWN IN MONROE TWP

0235 PM     TSTM WND DMG     WINSLOW                 39.66N  74.86W
08/14/2011                   CAMDEN             NJ   911 CALL CENTER

            TREES AND WIRES DOWN IN WINSLOW TWP

0248 PM     FLOOD            MALAGA                  39.57N  75.05W
08/14/2011                   GLOUCESTER         NJ   TRAINED SPOTTER

            ROUTE 40 CLOSED DUE TO FLOODING.

0252 PM     FLOOD            GLASSBORO               39.70N  75.11W
08/14/2011                   GLOUCESTER         NJ   TRAINED SPOTTER

            SEVERAL ROADWAYS ARE FLOODED AND OR CLOSED AROUND THE
            PITMAN GLASSBORO AREA.

0300 PM     FLOOD            DARBY                   39.92N  75.26W
08/14/2011                   DELAWARE           PA   BROADCAST MEDIA

            MACDADE BOULEVARD CLOSED IN DARBY DUE TO FLOODING.

0300 PM     FLOOD            CLIFTON HEIGHTS         39.93N  75.30W
08/14/2011                   DELAWARE           PA   BROADCAST MEDIA

            SIGNIFICANT FLOODING REPORTED BETWEEN BALTIMORE AVENUE
            AND SPRINGFIELD ROAD.

0500 PM     FLOOD            PITTSGROVE TWP          39.55N  75.14W
08/14/2011                   SALEM              NJ   BROADCAST MEDIA

            PITTSGROVE TOWNSHIP DECLARED A STATE OF EMERGENCY DUE
            TO WIDESPREAD FLOODING... WHICH INCLUDES SEVERAL ROADS
            WASHED OUT.

&&

EVENT NUMBER PHI1100504 PHI1100505 PHI1100509 PHI1100507 PHI1100506
PHI1100508 PHI1100516 PHI1100510 PHI1100518 PHI1100517 PHI1100519
PHI1100520 PHI1100521 PHI1100522 PHI1100512 PHI1100511 PHI1100514
PHI1100515 PHI1100513

ROBERTSON
Special weather statement, Aug 15, 12:05 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 AM EDT MON AUG 15 2011

MDZ012-015-019-150445-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
1205 AM EDT MON AUG 15 2011

...STRONG THUNDERSTORMS WILL AFFECT KENT...QUEEN ANNE'S AND TALBOT
COUNTIES...

AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTH OF
BALTIMORE TO 16 MILES SOUTHWEST OF CENTERVILLE TO 17 MILES WEST OF
EASTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
TILGHMAN ISLAND...STEVENSVILLE AROUND 1215 AM...CHESTER AROUND 1220
AM...TALBOT AROUND 1235 AM...OVERTON...GRASONVILLE AND ROCK HALL
AROUND 1245 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3874 7635 3877 7640 3878 7638 3875 7635
      3881 7632 3885 7639 3894 7637 3904 7629
      3900 7627 3898 7621 3900 7618 3903 7625
      3907 7623 3918 7628 3924 7623 3923 7611
      3889 7616 3872 7630 3874 7631 3867 7635

FORECASTER:DRAG
Special weather statement, Aug 15, 12:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 AM EDT MON AUG 15 2011

DEZ001-MDZ008-012-150600-
CECIL MD-KENT MD-NEW CASTLE DE-
1256 AM EDT MON AUG 15 2011

...A CLUSTER OF THUNDERSTORMS WILL AFFECT CECIL...KENT AND NEW
CASTLE COUNTIES...

AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHEASTERN
MARYLAND...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS UP TO 30 MPH ARE ALSO POSSIBLE IN ADDITION TO OCCASIONAL
CLOUD TO GROUND LIGHTNING.

LAT...LON 3927 7622 3934 7617 3938 7611 3938 7607
      3944 7600 3946 7602 3953 7599 3954 7607
      3958 7612 3972 7605 3971 7561 3948 7561
      3924 7592 3924 7601 3920 7606 3916 7604
      3906 7619 3903 7620 3904 7625 3916 7628

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:03 PM EDTAreal Flood WarningPHIMonmouth, Ocean8 hr
Aug 15, 12:03 AM EDTRiver Flood WarningPHISomerset33 hr
Aug 15, 5:31 AM EDTAreal Flood WarningPHICumberland, Gloucester, Salem4 hr
Aug 15, 5:34 AM EDTAreal Flood WarningPHISomerset3 hr
Aug 15, 9:24 AM EDTAreal Flood WarningPHICumberland, Salem12 hr
Aug 15, 1:56 PM EDTSpecial Weather StatementPHIHunterdon, Warren94 min
Aug 15, 2:35 PM EDTFlash Flood WarningPHIHunterdon, Warren3 hr
Aug 15, 2:56 PM EDTSpecial Weather StatementPHIBurlington, Camden, Cumberland, Gloucester, Mercer, Middlesex and 4 more109 min
Aug 15, 3:10 PM EDTFlash Flood WarningPHIMorris, Sussex3 hr
Aug 15, 3:48 PM EDTSpecial Marine WarningPHI87 min
Aug 15, 4:15 PM EDTSpecial Weather StatementPHICape May60 min
Aug 15, 4:33 PM EDTSpecial Marine WarningPHI57 min
Aug 15, 5:08 PM EDTAreal Flood WarningPHIAtlantic4 hr
Aug 15, 5:25 PM EDTSpecial Marine WarningPHI110 min
Aug 15, 5:46 PM EDTAreal Flood WarningPHIMorris15 hr
Aug 15, 1:05 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery4 hr
Aug 15, 2:04 PM EDTAreal Flood AdvisoryPHIBucks, Philadelphia3 hr
Aug 15, 12:05 AM EDTSpecial Weather StatementPHIQueen Anne's40 min
Aug 15, 1:38 PM EDTFlash Flood WarningPHICecil, Kent, Queen Anne's4 hr
Aug 15, 3:25 PM EDTSpecial Weather StatementPHICaroline, Talbot3 hr
Aug 15, 10:58 AM EDTSpecial Weather StatementPHIKent62 min
Aug 15, 2:47 PM EDTSpecial Weather StatementPHIKent58 min
Aug 15, 3:18 PM EDTSevere Thunderstorm WarningPHIKent, Sussex57 min

Nearby

Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.